Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published, your email address is available to anyone on the internet, including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Lyrica and other psychotropic drugs used for pain relief

I had L4. L5 S1 fusion- almost 15 years ago. The only drug that has significantly helped the neuropathic pain in both of my legs (had acute sciatic pain in right leg before fusion- left leg sciatic pain and parathesia which got worse, 6 months after spinal fusion surgery), was Lyrica; the problem was that it gave me suicidal ideation- I wanted to drive my car into a bridge, among many other things,after about 6 weeks of usage. It was the best pain medication that I have received for my neuropathy yet it made me crazy. Since then, every psychotropic drug I have tried for pain has given me a psychological reactions. At this point, the various opioids I have been on over the last 14 years have stopped helping my problem (Fentanyl patch best but now not prescribed for chronic pain- oxycontin, oxyneo, hydromorphone, codiene etc.. have never given me as much pain relief as Lyrica did, 15 years ago). My biggest problem is that psychotropic drugs make me psycho- to a higher degree of risk than opioids make me comfortable; which continue to be less and less effective, the longer I use them.

I want to know if anyone has experienced similar reactions to psychotopics, and if they have found anything that helped. As my tolerance to various opioids has increased, and the daily pain I experience has become more and more debilitating, (even cortisoid spinal injections are not providing the relief I used to have, and my spinal stimulator trial was a complete and utter disaster, making me worse in the long run).

I am sick of the opioids and want to find relief period; but also socially acceptable relief; I am terrified about what might happen to my mind as I try pyschotropics to help with the nerve pain, which has now planted itself in my cervical spine too (MRIs show cervical and upper thoracic damage, but not enough to justify the pain I am experiencing).

I know that after a significant back/ right shoulder injury in my early 20s, over 25 years ago, that toradol prescribed made me extremely sick, both physically and mentally unstable- I know now, after having read some others that many have acted badly towards both toradol and lyrica.

Currently, I am on a regimen of oxyneo, oxycocet, imovane (to try and sleep) and celebrex. Nothing is giving me enough relief to sleep more than 1.45 hours in a stretch.. As sleep definitvely changes my daily outcomes ( I have trained in and have used meditation techniques, mindfulness etc.. nothing helps enough) I want to know if others have reacted super badly to lyrica, and, if they did, what did they try afterwards? I am desperate for any kind of non-narcotic pain relief (old lady yoga (I'm 47) is no longer something I have the balance for (which I did, 2 years ago; my nerves want me to stay still, and my muscles need to move for pain relief and my world is shrinking fast...

It is a rock and a hard place, beyond measure...

Anyone have any similar reactions to psychotropics, or found a way to cut down on opioids? Please answer, as I am desperate to figure this out.




advertisement
Sign In or Register to comment.